Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

August 1, 2016Choctaw County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 1, 2016, 3:17 PM CDT for Choctaw County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2016, 3:17 PM CDT (20:17 UTC)
Expired
Aug 1, 2016, 4:00 PM CDT
In force
43 min
Issued by
NWS Mobile, AL

County Choctaw County, AL

The radar

The Mobile radar (KMOB), 150 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1157 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

088 
WWUS84 KMOB 012017
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT MON AUG 1 2016
 
ALZ051-053-012100-
CLARKE AL-CHOCTAW AL-
317 PM CDT MON AUG 1 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 400 PM CDT...

AT 317 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR PUTNAM...OR
7 MILES SOUTHEAST OF BUTLER...MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUTLER.

LAT...LON 3209 8805 3209 8804 3206 8807 3207 8808
      3207 8810 3206 8812 3202 8812 3199 8810
      3201 8809 3199 8807 3199 8799 3182 8797
      3182 8828 3210 8825 3210 8805
TIME...MOT...LOC 2017Z 000DEG 7KT 3200 8813 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 5:08 AM CDT, 10 hours 9 minutes earlier.

Area forecast discussion, Aug 1, 5:08 AM CDT, 10 hours 9 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
508 AM CDT MON AUG 1 2016

.NEAR TERM /Now Through Monday night/...The persistent upper weakness
over the lower Mississippi river valley will move eastward today.
This will bring a higher chance of rain as the upper trof combines
with plentiful deep layer moisture and daytime heating to generate
scattered to numerous showers and thunderstorms. Radar is already
indicating a better coverage of showers and storms offshore this
morning which usually portends a higher coverage across inland areas
during the day. High precipitable water values near 2.25 inches will
lead to very efficient rain production in storms and potentially some
gusty winds around 40 mph due to water loading. Convection will
decrease in coverage through the evening hours. Highs today will be
in the low 90s and lows tonight will fall into the mid 70s inland to
around 80 along the coast. 13/JC

.SHORT TERM /Tuesday Through Wednesday night/...Trof axis associated
with the upper weakness moves off the eastern seaboard during the
short term period...with a upper level high pressure ridge rebuilding
over the forecast area from the west. At the surface the high pressure
ridge continues to extend west across the nothern Gulf while a weak
trof/front persists over interior portions of GA/AL/MS. This will
maintain the warm and moist southwesterly low level flow off the Gulf
of Mexico...with precipitable water values remain high (around the
2.0 inch range). With the ridging aloft rebuilding...expect diurnal
showers and storms to continue across the region...most numerous over
inland areas during the afternoon and evening hours...but with
slightly less coverage than during near term period. Daily
temperature regime remains stable...with daytime highs in the low to
mid 90s and overnight lows in the mid to upper 70s. 12/DS

.LONG TERM /Thursday Through Sunday/...Little change to pattern noted
through the long term period. Persistent pattern of diurnally driven
scattered showers and storms (marine overnight and inland daytime)
and high temps in the 90s and low temps in the 70s continuing.

Note: We continue to monitor the evolution of the strong and fast
moving tropical wave over the east-central Caribbean Sea this
morning. Thunderstorm activity associated with this tropical wave
has increased and become significantly better organized overnight and
if this recent development trend continues, then a tropical storm
could form later today. Latest guidance from the National Hurricane
Center...as well as global forecast models...keep any possible
impacts from this system well to the south of our forecast
area...primarily affecting partof of the Yucatan Peninsula and into
the far southern Gulf of Mexico. But things could change as the
system evolves...so please continue to refer to the National
Hurricane Center for the latest updates. 12/DS

&&

.MARINE...A high pressure ridge will continue over the northern Gulf
of Mexico through the upcoming week. A predominant light south to
southwest wind will become west overnight and early in the morning
closer to the coast. Little change in sea states this week. Winds
and seas will however be higher near scattered showers and
thunderstorms through the period. 13/JC

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      91  76  92  76 /  60  20  40  30
Pensacola   90  78  90  78 /  50  20  40  40
Destin      89  79  89  80 /  40  20  40  40
Evergreen   92  74  94  75 /  60  30  40  20
Waynesboro  93  74  95  75 /  50  30  40  20
Camden      93  74  94  75 /  60  30  30  30
Crestview   91  74  92  75 /  50  20  50  30

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 1, 4:21 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
421 AM CDT MON AUG 1 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-020930-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
421 AM CDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
THROUGH THIS AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY
RAIN WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>635-650-655-670-675-020930-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
421 AM CDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COAST
THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO
FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 1, 2:05 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
205 PM CDT MON AUG 1 2016

ALZ060-011945-
COVINGTON AL-
205 PM CDT MON AUG 1 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
COVINGTON COUNTY UNTIL 245 PM CDT...

AT 205 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
ANDALUSIA...MOVING NORTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ANDALUSIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3108 8638 3105 8658 3131 8665 3133 8637
TIME...MOT...LOC 1905Z 172DEG 10KT 3115 8650
Special weather statement, Aug 1, 3:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT MON AUG 1 2016

ALZ051-053-012100-
CLARKE AL-CHOCTAW AL-
317 PM CDT MON AUG 1 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 400 PM CDT...

AT 317 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR PUTNAM...OR
7 MILES SOUTHEAST OF BUTLER...MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUTLER.

LAT...LON 3209 8805 3209 8804 3206 8807 3207 8808
      3207 8810 3206 8812 3202 8812 3199 8810
      3201 8809 3199 8807 3199 8799 3182 8797
      3182 8828 3210 8825 3210 8805
TIME...MOT...LOC 2017Z 000DEG 7KT 3200 8813

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:46 PM CDTSpecial Weather StatementMOBConecuh29 min
Aug 1, 2:05 PM CDTSpecial Weather StatementMOBCovington40 min
Aug 1, 3:38 PM CDTSpecial Weather StatementMOBChoctaw52 min
Aug 1, 3:51 PM CDTSpecial Weather StatementMOBClarke39 min
Aug 1, 4:40 PM CDTSpecial Weather StatementMOBClarke50 min
Aug 1, 4:41 PM CDTSpecial Weather StatementMOBWilcox49 min
Aug 1, 4:51 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox24 min
Aug 1, 5:09 PM CDTSpecial Weather StatementMOBMonroe36 min
Aug 1, 5:32 PM CDTSpecial Weather StatementMOBConecuh43 min
Aug 1, 5:42 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe33 min
Aug 1, 6:09 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe36 min
Aug 1, 6:27 PM CDTSpecial Weather StatementMOBMonroe48 min
Aug 1, 4:38 PM CDTSpecial Weather StatementMOBWayne52 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.